MAUDE Adverse Event Report: ARTHREX, INC. ANGLED REAMER SLEEVE, 10°; MANUAL INSTR, GENERAL SURGICAL

ARTHREX, INC. ANGLED REAMER SLEEVE, 10°; MANUAL INSTR, GENERAL SURGICAL
Model Number ANGLED REAMER SLEEVE, 10°
Medical Device Problem Codes Mechanical Jam (2983); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 11/05/2024, it was reported by a sales representative via sems-06704586 that an ar-9597-10 angled reamer sleeve and ar-9676 angled reamer drive shaft got stuck together and could not be pulled apart.This occurred during use in a case with no patient effect.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 complaint allegation is confirmed.One unpackaged ar-9597-10 angled reamer sleeve batch number: 37622227 was received for investigation.Visual evaluation of the returned device noted deep nicks and striations to the inner diameter of the returned device on both the proximal and distal ends.Functional testing was not performed due to the damage to the device.The most likely cause for the reported failure can be attributed to misuse due to a force perpendicular to the drive shaft being applied while the device is spinning.This applied force creates an excess of friction and heat that ultimately has the potential to cause the device to seize from functioning as intended.Application of this force perpendicular to the drive shaft is not needed for the device to function, nor is it recommended that the user do this during normal clinical use.When used normally this issue is unlikely to present itself, which suggests that the handling of the device has a large impact on whether or not it will seize.For this reason, the direct cause is considered to be misuse of the device.

Brand Name
ANGLED REAMER SLEEVE, 10°
Common Device Name
MANUAL INSTR, GENERAL SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key20666917
Report Number1220246-2024-08509
Device Sequence Number8502630
Product Code LXH
UDI-Device Identifier00888867343436
UDI-Public(01)00888867343436(11)230120(10)37622227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberANGLED REAMER SLEEVE, 10°
Device Catalogue NumberAR-9597-10
Device Lot Number37622227
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/05/2024
Supplement Date Received by Manufacturer02/26/2025
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date03/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown